MAUDE Adverse Event Report: ETHICON INC. DERMABOND MINI HV 0.36ML VIAL - 12EA; ADHESIVE, TOPICAL SKIN

ETHICON INC. DERMABOND MINI HV 0.36ML VIAL - 12EA; ADHESIVE, TOPICAL SKIN
Catalog Number DHVM12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2019 and topical skin adhesive was used.The physician crushed the ampule to release the liquid and it broke into many shards.The glass shards did not penetrate the tube.The fluid also went to the back of the device instead of toward the applicator.No one (patient or staff) was injured as a result.There were no adverse patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Additional device evaluated by mfr investigation summary: it was reported that the device had performance/shard penetration.The analysis results found that the dhvm12 device was returned inside its package opened.Upon visual inspection, it was observed that the blister tray of the returned unit was opened containing a polymerized pen device.No other anomalies were observed related to shard penetration.No conclusion could be reached as to what may have caused the reported incident.

Brand Name
DERMABOND MINI HV 0.36ML VIAL - 12EA
Common Device Name
ADHESIVE, TOPICAL SKIN
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9249734
Report Number2210968-2019-89175
Device Sequence Number11305646
Product Code MPN
UDI-Device Identifier10705031203525
UDI-Public10705031203525
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberDHVM12
Device Lot NumberMJH542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer11/04/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date11/15/2019
Patient Sequence Number1